Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

If you get nauseous

AnonymousUserAAnonymousUser Posts: 49,622
edited 06/11/2012 - 7:29 AM in Pain Medications
I've been told I'm not a candidate for low back surgery, However, I'm trying to deal with daily pain all the way down both legs. I started out with only sciatic pain in the buttocks but then started PT and the pain got worse not only in the buttocks but in lumbar area and legs and feet. I've tried trigger point injections but not help whatsoever. I can't do steriod injections..I get severe reactions from any kind of steriods. I'm not into acupuncture. The first acupunc guy only applied needles to my legs and there was no relieve. I'm not into my second acup guy and he's doing the back, buttocks and legs and feet. After my second round of acupun last week I've been dealing with the after pain...which he said I might have till things settle down.
My question is, My primary doctor gave me tramodol for the pain. I asked him for anti nausea meds but he said they're too expensive. Sadly, I didn't reply that I had a RX card..so there wouldn't be any worry about expense on my end. Any way, since I have a very sensitive stomach and can't take a lot of pain meds, i.e., ibuprofens, aspirins, or tylenol...I was wondering if anyone here has gotten nausiated on pain meds and then took something like ginger tea, gingerale, or ???? to take away that nauseousness???
I'm having a very hard time dealing with this pain every day. It's ruining my life. It's ruining my out look in general. All I do is cry and wish I were dead.
My doctor said that the tramodol won't make me sick but I took ( at his request)just a 1/4 pill a week ago and about an hour later I started to get nauseous. I realize sometimes your body needs time to adjust...but I don't do well when I'm nauseaous ( I sometimes get panicky). I had to just wait it out till it ended. I need to take the whole darn pill...maybe even two every 12 hours to be able to feel normal again. I can't sit for more than 1/2 hr...can't stand still for more than 5 minutes. Sleeping is getting harder every day.
I also ordered an inversion table but it won't be here for another 15 - 17 days.
Any advise from this site is appreciated. Thanks, Cleverlee
Is there anyone else having the same issue with pain meds like me?
advertisement

Comments

  • Have you tried to eat something right before you take the meds? Maybe a piece of toast or some crackers and a glass of milk then take your med. Just a thought.

    I hope you find something to help relieve your pain without causing upset stomach or other issues. It's amazing how many other meds we have to take to counter-react the medications we take for pain.

    Please feel free to PM me with any questions or concerns you might have or if you just need to chat or vent about something.
  • Cleverlee, I get "sick" from everything, including Tramadol, toradol, lyrica, neronton, etc...& general anesthesia...bad!
    So my NS always RX's Zofran w/ my meds & thru all my surgeries...ask for that. It's generic now (used to be really expensive) & works well. May make you sleepy at first, but keeps it all down/in & perhaps will help you get the pain releif you need.

    Zofran...generic name is "odansetron HCL"--usual dose is 4 -8 mgs PRN.

    It is truly a miracle. Allowed me to take the "heavy" meds I needed after my fusion w/ no side-effects ---also kept me from getting sick after the surgery, which is a real NO NO w/ all that hardware in there.

    Good luck! You need to get some relief!

    ~Lakeside
  • Gee, thanks so much for the info. It's greatly appreciated....please believe me!!

    I asked my regular doctor a month ago for zofran and he practically jumped out of his chair and said "do you know how much that stuff costs??" "it costs thousands of dollars"!! that's when he said...I will give you tramodol, it won't upset your stomach!! His last words...It won't upset your stomach!! Well, maybe my GYN will write me a script for that Zofran. She's the only one who seems to be helpful lately. I asked her to call into a compounding pharmacy last week for an anti inflammotory gel and she' immediately called. I'm just waiting to get in inthe mail. I'm very fortunate with my GYN cause all I have to do is email her with any questions or concerns I have. I don't have to make an appt just to talk with her...espcially since she knows my back issues.
    Thanks so much, Cleverlee
  • Cleverlee, I just PM'd you...Zofran IS available as a generic: name is odansetron HLC & mine was only a $5 co-pay. It did used to be very $$, but no longer.

    I had it in my IV b4, during & after my fusion & took it for months afterwards so I was able to tolerate the BIG meds I needed for pain relief.

    Your doc's reaction---! Nuts!! You can't put any price on pain relief! Zofran = odansetron HCL. Check w/ your phramacist...it's out there!

    Best to you!

    ~lakeside
  • anti sickness pills are not expensive! there is one you can buy from your chemist called something like domperidone.you can also try low cal tonic water and the best i have found is the anti sea sickness bands that go around you wrist .
    STRAKER
  • Have you tried immetrol/emmetrol? It is an over the counter liquid medication just for nuasea. I just took some last night to get rid of it. I think I had a reaction from demerol. call you doctor to make sure you can take it.
  • Hi Straker, Thanks for all those suggestions. You've been a great help. You know, I didn't really didn't give much thought to those wrist bands you mentioned. I've seen them on the internet but thought they'd only be used/good for sea sickness...not medications. I wonder if anyone here has used them for this purpose?
    By the way..how are you these days? I often think of you and your constant pain.
    I know you've been thru so much suffering. Too much, in fact.
    Have you found a doctor who can help you with your chrones disease? Does your pain medication irritate that issue? Is your back pain getting less these days or remaining the same? Do you still use the TENS unit?
    Thanks once again, Straker. God Bless you. Cleverlee
  • Will work. You can buy one at the grocery store and slice a piece off place between cheek and gum or buy ginger root capsules. I have a very sensitive stomach and this always works for me. Good luck.
  • I take MS Contin and I thought for sure it would make me nauseated. I`ve had morphine put in my IV after surgeries and I`m sick. But taking the slow release causes no nausea. And Straker is right you need to ask pharmacy to give you generic behind the counter anti-nausea pills like diphenhydrinate(gravol) it can make you sleepy so it`s best taken at night. If you`re having too much pain you need to go back to your Dr and tell him that you`re having pain how long the pain pills last and if there`s no relief with the pain pills. I had to go many times to get the right mix of meds. You`re not bothering the Dr. Make sure whatever over the counter med you get is compatiable with your prescription meds. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    I take tramadol too and have been getting more nauseous everyday. It didn't make me this sick when I first started it a month or so ago. I have phenergan for nausea but it makes me too sleepy when I take it with my other meds. Hope you can get something to help you. Take care and feel better soon.
advertisement
Sign In or Register to comment.